MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD SHUNT CONNECTOR TITANIUM STRL; CONNECTORS

INTEGRA LIFESCIENCES MANSFIELD SHUNT CONNECTOR TITANIUM STRL; CONNECTORS
Catalog Number 823053
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This is 2 of 2 reports linked to mfg repot number 3013886523-2023-00433.A physician reported a hakim valve (id 823834) was implanted in 2019 via ventriculoperitoneal (vp) shunt with setting 90 mmh2o.The valve was used with the straight connector (id 823053).On november 22, 2023, the valve setting was changed to 30 mmh2o.However, due to the result of patency check, the suspicion of blockage was confirmed.Therefore, the hakim valve and connector were removed and replaced on (b)(6), 2023.According to the information provided, it is unknown if the patient had signs and symptoms due to obstruction.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Straight connector (b)(6) was returned for evaluation.Failure analysis - the device was visually inspected and no defect was noted.Root cause analysis - no root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the device, at the time of investigation no function issues were noted.

Brand Name
SHUNT CONNECTOR TITANIUM STRL
Common Device Name
CONNECTORS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18301565
Report Number3013886523-2023-00434
Device Sequence Number7152080
Product Code JXG
UDI-Device Identifier10381780518877
UDI-Public10381780518877
Combination Product (Y/N)N
PMA/510(K) Number
K053350
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823053
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAKIM VALVE (B)(6).
Patient Age21 YR
Patient SexMale